Kathy, it isn't necessarily the meds - lupus can cause gastritis- like symptoms - nausea, vomiting, no appetite - all by itself - I lost close to 40 pounds before I was diagnosed and I wasn't on meds. It might be the prednisone was suppressing the lupus nausea and it's become more of a problem as you taper down. Plaquenil-induced nausea usually gets better as you continue taking the drug - oxycodone makes many people sick to their stomachs. Narcotic nausea usually gets better lying down, so if the symptoms stay the same whether you're standing or lying, oxycodone is probably not the culprit. Nausea is also a very common side effect of protonix. So, unfortunately, there is really no way to know for sure because nausea and lack of appetite are a side effect of so many meds, or can be caused by the lupus itself. If you like ginger, it's my standby for nausea - candied ginger can be chewed, or you can get ginger tea or even ginger capsules. Most "ginger ale" sodas don't have enough ginger to help nausea, but the ginger tea does. Vitamin B6 (50 mgs. daily) can also reduce nausea.
While you are taking the protonix, you may notice that certain foods make you nauseated - Protonix and other drugs in its class block your stomach from producing acid, which is why it helps reflux. But there is a reason your stomach produces acid in the first place - to help digest food. So people with lupus or Sjogrens who take proton pump inhibitors like protonix can get a double whammy - we don't produce much saliva when chewing, and then when the food gets to the stomach, there's no acid to help break it down. So you might talk to your docor about supplemental enzymes - you can also buy chewable papaya (or papain) tablets at most health food stores which help digestion. Both papaya and pineapple contain natural enzymes which help your digestion, but you can use the tablets if fresh fruit is unavailable of your just don't like the fruit. Pineapple and papaya have a bonus benefit for people with lupus - they are natural anti-inflammatories too. But if the nausea doesn't get better soon, check with your doc!